Mx of Tizanidine Withdrawal Syndrome: A Case Report
Most drugs that act on the central nervous system (CNS) require dose titration to avoid withdrawal syndrome. Tizanidine withdrawal syndrome is caused by adrenergic discharge due to its α2-agonist mechanism and is characterized by hypertension, reflex tachycardia, hypertonicity, and anxiety.

Although tizanidine withdrawal syndrome is mentioned as a potential side effect of cessation, it is not common and there have been few reports.

Published in Clinical Medicine Insights: Case Reports, the authors present a case of a 31-year-old woman with tizanidine withdrawal syndrome after discontinuing medication prescribed for a muscle contracture (tizanidine). She showed high adrenergic activity with nausea, vomiting, generalized tremor, dysthermia, hypertension, and tachycardia.

Symptoms were reversed and successful reweaning was achieved by restarting tizanidine followed by slow downward titration.

Learning Points:-
- Withdrawal syndrome should be considered when drugs targeting the CNS are suddenly stopped.
- Weaning regimens should be closely monitored for acute withdrawal reactions.

Read in detail about the case here: https://pxmd.co/SEO0T
V●●●●●●●●h J●a and 1 others like this
Like
Comment
Share